May Go off Medication

naominash

naominash

Well-known member
Joined
Mar 26, 2016
Messages
2,602
Location
North Carolina
In 2013, I was diagnosed with shizoaffective disorder. My last episode was May of 2016. Since then, I've responded positively to therapy and medication. But the medication had side effects. I gained weight, felt tired all the time, had slow reaction times, and became emotionally numb.

Now I am down to one medication prescription. 10mg of abilify daily. I think I am ready to stop taking it. The only side affect I experience by not taking it for a few days are lack of sleep. But this may be the key. I think lack of sleep is the one trigger for mood swings and psychosis that I have to watch for. But with sleep, I can go symptom-free even under a lot of stress.

So, I'm going to talk to my husband, buy a stock of sleep aids, and continues to pursue a healthy lifestyle. But I've always been high functioning and it's entirely possible that the illness that surfaced in my early adult years has largely gone into remission.

I don't say this lightly but I haven't experienced one psychotic symptom in years. To me, it's not worth having an unsatiable appetite if the meds are no longer necessary.
 
LORD BURT

LORD BURT

Well-known member
Joined
Jul 8, 2013
Messages
30,201
Location
Mordor
If you are going to come off your meds, you need to do it gradually. If you go cold turkey you would be in danger of a relapse.

Go down in increments and see how you feel. Work through it with your doc.

Nice to see you are doing so well N.
 
naominash

naominash

Well-known member
Joined
Mar 26, 2016
Messages
2,602
Location
North Carolina
If you are going to come off your meds, you need to do it gradually. If you go cold turkey you would be in danger of a relapse.

Go down in increments and see how you feel. Work through it with your doc.

Nice to see you are doing so well N.
Thank you, Burt. I have actually been tapering off for several years. I used to take large doses of Lithium and spent three years slowly lowering that dosage to nothing. I used to take way more abilify too. I would have it injected into my arm or hip every month. I lowered that too.

I just don't think this dose that I'm on is the only thing separating me from relapsing, but I'll make sure to be careful.
 
LORD BURT

LORD BURT

Well-known member
Joined
Jul 8, 2013
Messages
30,201
Location
Mordor
Thank you, Burt. I have actually been tapering off for several years. I used to take large doses of Lithium and spent three years slowly lowering that dosage to nothing. I used to take way more abilify too. I would have it injected into my arm or hip every month. I lowered that too.

I just don't think this dose that I'm on is the only thing separating me from relapsing, but I'll make sure to be careful.
OK. You know what you are doing, it sounds like.

Hopefully this will be a new chapter in your life, and you can put this mental health in the past.
 
R

Rebeca1

Well-known member
Joined
Jul 6, 2017
Messages
202
I came off my medication for schizophrenia and felt alive again but now I take some on a night with no effect but what is happening to me is really paranormal so nothing will work in my case. I hated the medication I felt like a zombie.
 
naominash

naominash

Well-known member
Joined
Mar 26, 2016
Messages
2,602
Location
North Carolina
Although my mood shifts from a bit depressed to a bit manic, I had a nice normal day today. So far, going off the last of my meds has been a success. I'm even able to fall asleep.
 
Top